MAUDE Adverse Event Report: ABBOTT GMBH ALINITY S ANTI-HCV REAGENT KIT; HEPATITIS C VIRUS ENCODED ANTIGENS (RECOMBINANT C100-3, HCR43)

ABBOTT GMBH ALINITY S ANTI-HCV REAGENT KIT; HEPATITIS C VIRUS ENCODED ANTIGENS (RECOMBINANT C100-3, HCR43)
Catalog Number 06P04-60
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/13/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A1 - patient identifier: (b)(6) (2 separate donors).All available patient information was included.Additional patient details are not available.An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.
 
Event or Problem Description
The customer reported false repeat reactive alinity s anti-hcv results for 2 donors who have a history of nonreactive anti-hcv results.Between (b)(6) 2024 to (b)(6) 2024 while running on the alinity s system the following data was provided by the customer: (b)(6) : initial result = 1.94 s/co; repeat results = 1.76 and 1.81 s/co (reagent lot 51608be00).(b)(6) : initial result = 2.94 s/co; repeat results = 2.94 and 2.90 s/co (reagent lot 51608be00).Both donors were tested with nat testing and supplemental eia testing and generated nonreactive results for both donors.These donor units were rejected and not released due to the anti-hcv reactive results generated.There was no impact to patient management reported.
 
Event or Problem Description
The customer reported false repeat reactive alinity s anti-hcv results for 2 donors who have a history of nonreactive anti-hcv results.Between 03jan2024 to feb2024 while running on the alinity s system the following data was provided by the customer: (b)(6) : initial result = 1.94 s/co; repeat results = 1.76 and 1.81 s/co (reagent lot 51608be00).(b)(6) : initial result = 2.94 s/co; repeat results = 2.94 and 2.90 s/co (reagent lot 51608be00).Both donors were tested with nat testing and supplemental eia testing and generated nonreactive results for both donors.These donor units were rejected and not released due to the anti-hcv reactive results generated.There was no impact to patient management reported.
 
Additional Manufacturer Narrative
The complaint investigation included a review of data and information provided by the customer, search for similar complaints, ticket trending review, labeling review, device history record review, and field data review.Return testing was not completed as returns were not available.Data and information provided by the customer were reviewed and support the complaint issue without indication for any additional issue.The evaluation of complaint data for the product and reagent lot 51608be00 did not identify an increase in complaint activity for the complaint issue.A review of ticket tracking and trending did not identify any related trends for the product for the issue.The review of the device history record did not identify any non-conformances, potential non-conformances, and deviations associated with the reagent lot 51608be00 and complaint issue.Labeling was reviewed and adequately addresses the issue under review.A review of field data was reviewed for alinity s anti-hcv was performed.Overall reactive rates of ln 6p04-60, reagent lot 51608be00 at f inova nokes blood donor (usa), applicable peer sites and across a whole blood and plasma screening monitoring group were collected and assessed.Across the whole blood and plasma screening monitoring group, the customer, and their peer sites the performance of lot 51608be00 is within product requirements.The specificity performance of this lot at the customer site is comparable to peers.Based on the investigation, alinity s anti-hcv reagent lot 51608be00 is performing as intended, no systemic issue or product deficiency was identified.

Brand Name
ALINITY S ANTI-HCV REAGENT KIT
Common Device Name
HEPATITIS C VIRUS ENCODED ANTIGENS (RECOMBINANT C100-3, HCR43)
Manufacturer (Section D)
ABBOTT GMBH
max-planck-ring 2
wiesbaden 65205
GM  65205
Manufacturer (Section G)
ABBOTT GMBH
max-planck-ring 2
wiesbaden 65205
GM   65205
Manufacturer Contact
nicole jenne
max-planck-ring 2
post market surveillance
wiesbaden 65205
GM   65205
6122582960
MDR Report Key18764177
Report Number3002809144-2024-00045
Device Sequence Number7906921
Product Code QHM
UDI-Device Identifier00380740117191
UDI-Public00380740117191
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
BL 125677
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/04/2024
Device Catalogue Number06P04-60
Device Lot Number51608BE00
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/06/2024
Supplement Date Received by Manufacturer03/13/2024
Initial Report FDA Received Date02/22/2024
Supplement Report FDA Received Date03/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/20/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALNTY S SYSTEM, 06P16-01, (B)(6) ; ALNTY S SYSTEM, 06P16-01, (B)(6)
Patient SexUnknown